MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Codes Visual Disturbances (2140); Excessive Tear Production (2235); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown/not provided.If explanted; give date: unknown/not provided.(b)(4).Device evaluation: the product was received in a little jar with fluid.The lens was inspected by a qualified final inspection operator using 12x magnification.It can be seen that the lens is contaminated but no anomalies are found.The reported issue was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient¿s vision was fuzzy.The customer loved the lenses; however, his vision was not as good in the right eye as it is in the left eye.It was mentioned that the right eye waters more and that the left eye is clear when reading but the right eye is fuzzy when reading.The patient believes that the technician might have bent the lens before inserting it in to the eye.The patient remembers the doctor talking to the technician during preparation stating ¿you bent the lens the wrong way¿ to the technician.The patient also stated he had 20/20 vision before but due to the cataract, he needed the lens implanted.He also had astigmatism in his right eye.The lens was explanted.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Per follow-up on may 24 2018, intraocular lens (iol) manager spoke with the contact person in the facility to confirm information on suspected product discrepancy and other information provided during previous follow-ups.It was confirmed that both the left (os) and right eyes (od) were implanted, but none of the implants or iol was explanted or removed from this patient.The contact provided the product identifiers for both od (zlb00, sn (b)(4), implant date (b)(6) 2016) and os (zlb00, sn (b)(4), implant date (b)(6) 2016), as well as their implant dates.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7424208
Report Number9614546-2018-00338
Device Sequence Number148234
Product Code MFK
UDI-Device Identifier05050474560765
UDI-Public(01)05050474560765(17)190930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR